Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects from your flu vaccination?

Comment from: Peaches, 65-74 Female (Patient) Published: November 03

I had my flu shoot on November 01, 15. My arm is sore and I am having a burning sensation in the area of the injection. That evening I had a really bad head and neck ache. Also it felt like I had a sinus infection with congestion causing pain on the right side of my face with pain in my ear and teeth. I still have the pain this morning and aspirin is not working.

Was this comment helpful?Yes
Comment from: Lesley, 45-54 Female (Patient) Published: November 03

I had my first flu shot on Thursday 29th October. Yesterday, Saturday 31st October, my throat was incredibly sore. Today Sunday, I still have a sore throat, a cough has developed, I ache and am extremely lethargic. I didn't wake up till mid-day when I am usually awake at 7.30 am. Not impressed.

Was this comment helpful?Yes
Comment from: Nikki6, 65-74 Female (Patient) Published: November 03

I am recovering from 2 peroneal brevis surgeries and I perhaps overdid it when it came to rehabilitation. I thought my plantar fasciitis was flaring and began a heavy stretching and massaging routine. By the 4th day my arch pain began to hurt so bad it prevented any activity. Now I am back to RICE, Guess I wanted fast results and know I'm paying for it.

Was this comment helpful?Yes
Comment from: Betty, 65-74 Female (Patient) Published: November 02

On October 1, 2014 I received the flu vaccine at my doctor's office. About 3 weeks later, I came down with pityriasis rosea which I believe was caused from the flu vaccine. This horrible, itchy rash lasted 5 months, covered my entire torso and left brown spots which are still visible. I was not able to wear anything but cotton against my skin and could only take cool showers in the middle of winter. I do not plan on getting another flu shot.

Was this comment helpful?Yes
Comment from: Michelle, 45-54 Female (Patient) Published: October 30

I had the flu jab 13 days ago. I did feel like I had a bit of a cold that evening with a sore arm but now I have very achy joints, hips, elbows, etc., and no energy. I don't know if it's the jab or not.

Was this comment helpful?Yes
Comment from: Shopaholic1, 55-64 Female (Patient) Published: October 30

I had the flu jab last year and afterwards felt generally unwell but the worst thing was the cough. This went on for nearly three months, and upon going to see the doctor, he reluctantly gave me antibiotics but only because it had gone on so long. It cleared up after that. Upon going to my six monthly diabetic checkup this month, the nurse assumed I was there for my flu jab as well. When I said I was a bit reluctant to have it because of this she said it was just coincidence and would not have been the flu jab. I gave in and had it but I am now dreading feeling like I did last year. The medical professionals seem to brush this aside but I am convinced a large number of people get worrying side effects and are not taken seriously.

Was this comment helpful?Yes
Comment from: nike, 55-64 Female (Caregiver) Published: October 29

Ten days after my flu jab (after extreme tiredness from day 1) I had swollen glands all over, severe stiff neck and shoulders, headache, absolute exhaustion, muscle twitching, rash, aches and pains in muscles and joints; even my hair hurt! I am normally very fit. Never again will I have the jab. I felt similar last year but not as extreme.

Was this comment helpful?Yes
Comment from: Marie, 45-54 Female (Patient) Published: October 29

I've gotten the flu shot every year for the last 9 years. I started getting them when I was looking after my elderly mother and was told I had to get it. I started getting migraines and vertigo the March after getting my first flu shot. I don't know for sure if they are connected but I got my flu shot last Wednesday and the next morning I woke up with severe vertigo, total exhaustion and zero appetite. The vertigo only lasted a day but I've been in bed still with no appetite. I went to the emergency room last night and was told it could have something to do with the shot but won't say for sure. I was told just to rest and ride it out. I've lost 9 pounds so far. They need to admit these flu shots are causing a lot of problems. Who knows what other problems are being caused in the long run. I'm really wondering if my vertigo and migraines first began because of the shot.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with the flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors